Marginal likelihood inference for a model for item responses and response times


Glas, Cees A.W. and Linden, W.J. van der (2010) Marginal likelihood inference for a model for item responses and response times. British Journal of Mathematical and Statistical Psychology, 63 (3). pp. 603-626. ISSN 0007-1102

[img] PDF
Restricted to UT campus only
: Request a copy
Abstract:Marginal maximum-likelihood procedures for parameter estimation and testing the fit of a hierarchical model for speed and accuracy on test items are presented. The model is a composition of two first-level models for dichotomous responses and response times along with multivariate normal models for their item and person parameters. It is shown how the item parameters can easily be estimated using Fisher's identity. To test the fit of the model, Lagrange multiplier tests of the assumptions of subpopulation invariance of the item parameters (i.e., no differential item functioning), the shape of the response functions, and three different types of conditional independence were derived. Simulation studies were used to show the feasibility of the estimation and testing procedures and to estimate the power and Type I error rate of the latter. In addition, the procedures were applied to an empirical data set from a computerized adaptive test of language comprehension
Item Type:Article
Copyright:© British Psychological Society
Faculty of Behavioural, Management and Social sciences (BMS)
Research Group:
Link to this item:
Official URL:
Export this item as:BibTeX
HTML Citation
Reference Manager


Repository Staff Only: item control page